Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Shelli are you ok? Lorraine

Posted by shelliR on September 20, 2001, at 11:40:34

In reply to Re: Shelli are you ok? shelliR, posted by Lorraine on September 20, 2001, at 10:00:40

> Hello, Shelli
>
>
> > > > It is so horrible to say this but I feel like I'm ready to give up. But I could not do that to my parents, and my sister has been so clear in how much I mean to her.
> I'm sorry you are in this place. Are you still seeing your talk therapist? Remember that feelings come and go even the really awful ones.

yes, I am still seeing my therapist.


> You are doing what you need to do to survive. Is the Oxy working otherwise?
I increased by 10mg and I'm feeling a lot better and am planning on going ahead with work commitments.


> > > >As I said in the last post I am rethinking nardil and lamictal, my best combo, if my pdoc can plan out a way to cut at least half of the water weight gain. (I cannot accept adding 15 lbs, and it was also very uncomfortable weight). Last time I weighed myself I had lost 10.5 lbs since May, so I have 20 more to go until I feel comfortable in my body. (I'm 5'6, just to give you an idea that with twenty extra pounds I am not obese or anything, just not me, or more of me than I can tolerate!)

> Have you tried Topamax or thought of augmenting with it? It is reputed to help with weight loss. Woman at my NDMDA meeting swore by it.

Yes, did a trial for five weeks (I have some anger at my last pdoc for insisting on such long trials,) and all I did was sleep; no anti-depressant effects.
>
>
> > > >In addition, in the middle of this I have gotten my period three times in the last seven weeks. I have an appointment next week to see my gyn but I think she's pretty much thinking the depression has been there too long for me to treat exclusively through hormones, but I definitely know that is the reason, everything got thrown off in the last year and a half.
> I think you are right, shelli. This is why I am focusing on getting my hormone mix right--although you know it's another complication. You might look at www.mhsource.com/hy. In their journal devoted to women and mental health they note:
> "As women reach their 30s to 50s, there begins an increase in sensitivity to the change in estrogen and progesterone levels that leads to a cluster of symptoms now called the premenstrual dysphoric disorder. Many women who suffer depression often have these symptoms preceding their actual onset of depression. The underlying mechanism may be the neurodynamics of the individual losing its constraints, shifting the balance towards a more chaotic mood state.
> This is also a time when many women with bipolar disorders notice an increase in symptoms, including a shift to more rapid cycles of mood change and even mixed states of both mania and depression. Researchers have found that estrogen and progesterone directly influence the balance of other neurotransmitter systems whose function, in part, may be to minimize excessive swings in mood. Estrogen increases the activity of the glutamate system, which helps keep memory functioning. Increased activity in this system may also lead to hypomanic behavior. Progesterone is crucial to keeping the neuroreceptors for GABA operational. When progesterone levels drop, the ability for GABA to tone down neuronal activity decreases dramatically. This can lead to sleep disturbances, increased agitation, irritability and anxiety."

yes, I'll look into that, but I have an appointment with my gyn and she is not thinking that hormones are the larger answer. My depression is the only increase, no agitation, irritability and not much anxiety, unless I am go to the hospital and I become much more agitated and my anxiety goes up.

>
>
At one of the hospitals here they have a day program as well as an in-patient program for people with mental illness. Could this be a possibility for you? All you are trying to do is make the time pass between now and when meds start working--any tricks can help.

I have a hard time with the term mental illness. I feel much more comfortable with the term depressed. The term mental illness puts everyone in the same category. If you say you are mentally ill, pictures come up of schizophrenia, and other psychoses. And if you simply go into a program for all mental illnesses, that's pretty much what you get. (Sorry if I am not being politically correct.) I have been lucky to go into abuse programs which feel a bit closer to home. But I think I do not get much knowledge or therapeutic use out those groups anymore. Frankly, I find them unstimulating or insultingly childish. I am continuing to work when it is possible, and that is the best tactic for me. If I become too suicidal, I'll go inpatient, where I generally also skip most of the groups (been there, done that, wasn't learning anything new). I don't think I have the same needs for community as you do. And there is always an element of being treated like a child in a day hospital (or regular hospital) and I can't contend with the authority issue things at this point in my life. I am depressed, not a child. I like the idea of self-help groups the best, but truthfully for me now it is better to spend time with people who are not having such a *major* struggle in their lives, and use this board and my therapist to talk about depresssion. That is enough now.

> > > > So that's good that you aren't having any side effects with nardil.
> Well, I increased my dose to 15mg 2x day. Let's see what that does. I was dipping in the afternoon.

do you mean depression, or tiredness, by the term dipping?

I am having some hyperventilating and back aches. I have also been having hot flashes like made (really worse than I have ever had them) so I have restarted the estrogen and added some progesterone. This on my own pretty much. I see the doctor tomorrow re hormone mix.

It sounds like things also get confusing for you between depression, anxiety, and hormones. I don't believe that nardil will increase your anxiety; you just may have to deal with anxiety separately.
>
>
> Shelli, I'm concerned, not worried I guess. I hate to see you go through this. I hadn't realized it has been two years since you were stabilized. That's a long time--that's more or less my time frame too. I know how awful it can be to do the survival mode thing and wait for something to work.

As long as the oxy is working, I am able to work. I became very worried about work, it has taken many years to build my business. I did start printing again last night and have work scheduled tomorrow and Saturday, both with families that I know, then a four day break from shooting. Hopefully, the nardil will kick in; I'd like to increase, but my pdoc is being cautious and I cannot argue with that.
>
> > > > I hate writing bad news. Again that damn shame thing comes into play. Have a lot of work to do on that even if/when this depression lifts
> I don't know--is it shame? I always want to be "competent" and this illness robs me of that. Continue to write please. What do you do to add structure to your days when you can't work?

I understand the importance of structure, but I don't feel a lack of structure. If I am "can't stand it depresssed", it is best for me to sleep off the worst--distraction does not work for me. But generally days go quickly. I have lots of paper work to do, take long naps in the afternoon, return messages, etc. I have not been bored.
>
> Taking extra special care of yourself---

Thanks,

Shelli


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shelliR thread:67742
URL: http://www.dr-bob.org/babble/20010917/msgs/79156.html